Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High Cholesterol and High liver enzymes
Jun 16, 2000

I'm vegetarian, aerobics/weight-lifter, take amprenavir, and have high cholesterol levels. With high liver enzymes from time-2-time, MD suggested I take cold-pressed flaxseed oil w/omega 3 to lower cholesterol, rather than take liver-injuring anti-cholesterol drug. After two months of 2 tbsp of oil a day, my cholesterol went down to normal (under 200). I plan to additionally include albacore tuna in my diet now. Are these good alternatives and can I continue taking this flaxseed/tuna treatment indefinitely? Would I be better taking the drugs, instead?

Response from Dr. Henry

Amprenavir has not had the effect on cholesterol that we have seen with some of the other PIs -- how long have you been on amprenavir versus other PIs? If your cholesterol level is down to less than 200 without medications using the regimen you outlined then that generally would be preferable to taking the prescriptions meds (ie statins or fibrates). Keith Henry, M.D.



Previous
Toxic effects of antivirals
Next
acute pancreatitis as side-effect of meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement